MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number XT18ES50NSC980N
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Tachycardia (2095); Low Oxygen Saturation (2477)
Date of Event 01/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One bivona flextend was returned for analysis.Leak testing was performed; noting pinhole and slow leak from the cuff.All assembled parts are required to pass leak tests at two steps in the operation prior to being shipped to the customer.Additionally, there is no correspondence from the customer describing whether leakage was noted on the first use of the product or after reprocessing, etc.Based on the evidence, the complaint was confirmed.However, the root cause is unknown.
 
Event or Problem Description
Information was received indicating that the cuff to a smiths medical portex bivona flextend¿ tts¿ tracheostomy tube was found leaking upon assessing the patient's drop-in oxygen saturation level.The cuff was re-inflated with 3mls of water and was later checked to find only 0.5mls of water left.Mother stated that the ent and respiratory therapy were notified with instruction to re-inflate the cuff with water when needed until the replacement trach tube arrived.The trach tube was eventually changed out.It was reported that part of the wedge used to remove the tube had caused a mucous plug which was relieved by suctioning.The patient's mother reported an elevated heart rate at that time but then resolved.There were no further reported adverse effects.

Brand Name
PORTEX BIVONA FLEXTEND TTS TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis,, mn
MDR Report Key9925316
Report Number3012307300-2020-02691
Device Sequence Number3329761
Product Code JOH
UDI-Device Identifier15019517150650
UDI-Public15019517150650
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberXT18ES50NSC980N
Device Catalogue NumberXT18ES50NSC980N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2020
Initial Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age14 YR